U.S. doctors online nowAsk doctors free
Thailand
A 26-year-old female asked:

after using toothpaste i brush a second time with cinnamon powder. gums became sore and mouth hurt. could cinnamon cause oral issues? antibacterial.

3 doctor answers5 doctors weighed in
Dr. Gary Sandler
Dentistry 54 years experience
Cinnamon: Cinnamon can be very irritating to the soft tissues of the mouth. If you want to use something antibacterial, use one of the name brand antiseptic mouthwashes preferably one that is alcohol free. Read the ingredients. Look for one with as few ingredients as possible.
Dr. Theodore Davantzis
Dentistry 40 years experience
Yes, it can: Oral tissues are sensitive. Overuse of certain substances can irritate or even burn the tissues. Just because cinnamon is antibacterial does not make it suitable as a dentifrice.
Dr. Sandra Eleczko
Dentistry 36 years experience
Cinnamon: The cinnamon can be irritating to your gum tissue. Stop using it and see how this changes and improves your tissues. Good rushing and flossing alone are enough to remove the bacteria from you teeth and gums, but if you need more try Listerine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 29-year-old member asked:

What could cause a stomach ache?

2 doctor answers4 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
Multiple: Many things can cause a stomach ache. Infections, nerves, pregnancy, uti, excess sibstances- alcohol, coffee, tea. Undelying gastritis or ulcer.
Spartanburg, SC
A 30-year-old female asked:

What causes nerve pain in your foot? What stops it and will it cause me to not be able to work?

2 doctor answers5 doctors weighed in
Dr. Eric Lullove
Podiatry 19 years experience
Neuritis: Nerve pain or numbness or burning is a common symptom associated with entrapment of a peripheral nerve in the foot. It is not debilitating, but very annoying. See your local podiatrist, an injection may be necessary to block the nerve and re-assess the symptoms post-injection.
A 21-year-old female asked:

My daughter has these bumps that looks like ant bites on her face arms and legs its about 20-30 of them. What its this its been there for a week now?

2 doctor answers4 doctors weighed in
Dr. Prakash Bhoopalam
Pediatrics 43 years experience
Insect bites: It could be any insect bite. See the doctor if it does not clear up in few days. If it is itchy you can try Hydrocortisone cream and Benadryl (diphenhydramine) by mouth.
A female asked:

I wake up every morning with a sore throat why is that?

2 doctor answers5 doctors weighed in
Dr. John K Sullivan
Dentistry 37 years experience
Mouth breathing: You may breath through your mouth while you sleep, which dries out your mouth and throat. With a dry mouth, certain bacteria can proliferate which causes an odor. Try brushing your tongue as well as your teeth, and when you use mouth rinse, gargle it into the back of your throat as well.
Sedalia, MO
A 38-year-old female asked:

I am 38 f obese with fatty liver. I have lost 42 lbs since march . My hair is falling out. Could this be a sign of cirrhosis?

2 doctor answers3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Probably not: Cirrhosis is not usually associated with hair loss.Any time there is a rapid reduction in weight or any kind of illness then we can see hair loss increase for several months. This type of hair loss comes back so not to worry. Good luck on your weight loss.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 15, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.